Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Had gastrectomy due to melanoma, lymph node and spots on liver. Required medication?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5367 Questions
My husband had a Gastrectomy due to having melanoma in the stomach, lymph nodes and a spot on the liver which is very rare, and I would like to know what kind of supplements he may need??
Are CT Scans the only way to know if there is a reoccurrence??
Posted Sun, 3 Mar 2013 in General Health
Answered by Dr. Grzegorz Stanko 25 minutes later

Thank you for the query.

After stomach removal there might be B12 and Iron deficiency, your husband should have enough of them in his diet. That is why it is necessary to increase protein XXXXXXX products like meat, milk, eggs. He should also decrease fat intake. As human body has some reserves of B12 and Iron, even if intake of them will be not sufficient, the symptoms of deficiency (like anemia) wont occur right away. That is why, it is advisable to have it checked from time to time (full blood work will tell).
The best way to check if there are any cancer cells left in the human body is test called PET (Positron Emission Tomography). This test is able to visualize even small metastases.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor